Posted by: Maria | 2011-06-30

Meds interactions


I''m on a high dosage of Augmentin for 10 days and Pulmison for 7 days for a sinus infection that has been around for 6 weeks now. Will either of these interact negatively with my crazy meds - Mirtazapine, Lamotrigine, Xanor, Wellbutrin? I''m feeling short tempered and emotional, and completely lost my cool with my family yesterday.

Tummy scratches for kitty.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Of course your own doctor should have checked on possible interactions between these meds before prescribing anything else ; and your pharmacist should have, similarly, checked before dispensing the new meds. The difficulty is that the precise combination you are on may be unique, and hence unpredictable. A + B may be fine, and B+C may be fine, but A+B+C might not be.
Aitibiotics of various finds, like Tetracycline, can have significant psych effects, much more than most prescribing docs realize - including depression, even hallucinations. Pulmison is not used in the USA. It is a steroid, and steroids can also cause psych side-effects, including depressions, psychoses, and so on. Insomnia and mood changes are definitely described with Pulmison.
So some bad temper is not surprising. If the course of these drugs is not, presumably, intended to continue for long, this may be as bad as it gets.
Kitty thanks you, and has dashed back under the duvet

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.